Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 54, NWS Jackson, MS

July 10, 2008Issaquena County, Sharkey County, Yazoo County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 10, 2008, 7:40 PM CDT for Issaquena County, Sharkey County, Yazoo County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2008, 7:40 PM CDT (00:40 UTC)
Expired
Jul 10, 2008, 9:41 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Issaquena County, MS, Sharkey County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2130 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 110040
FFWJAN
MSC055-125-163-110345-
/O.NEW.KJAN.FF.W.0054.080711T0040Z-080711T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 1045 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY BLUFF

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3268 9095 3277 9096 3293 9042 3289 9026
      3259 9085

$$

CAW
1 follow-up statement
000 
WGUS74 KJAN 110241
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT THU JUL 10 2008

MSC055-125-163-110250-
/O.CAN.KJAN.FF.W.0054.000000T0000Z-080711T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
940 PM CDT THU JUL 10 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YAZOO...ISSAQUENA
AND SHARKEY COUNTIES...

THE STORMS WHICH PROMPTED THE WARNING HAS DISSIPATED AND MOVED OUT 
OF THE AREA.  NO ADDITIONAL RAINFALL IS EXPECTED.

LAT...LON 3268 9095 3277 9096 3293 9042 3289 9026
      3259 9085

$$

CAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:00 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 10, 4:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU JUL 10 2008

.DISCUSSION...THUNDERSTORM ACTIVITY HAS BECOME QUITE WIDESPREAD
ACROSS MUCH OF THE ARKLAMISS THIS AFTERNOON AS DIURNAL MECHANISMS OF
DAYTIME HEATING HAVE TRIGGERED CONVECTION IN A VERY MOIST AND
UNSTABLE AIRMASS. LOW LEVEL CONVERGENCE OF SOUTHERLY AND WESTERLY
FLOW OVER THE LOWER MISSISSIPPI VALLEY HAS ALSO HELPED TO GENERATE
STORMS...BUT SYNOPTIC LEVELS OF FORCING HAVE BEEN RATHER MINIMAL AS
A DOME OF UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL AND WESTERN
GULF IS SPREAD NORTH OF THE I-20 CORRIDOR. IT IS ON THE NORTHERN
FRIDGE OF THIS HIGH WERE THE SOUTHERN EXTENT OF WESTERLIES IS
INTERACTING WITH A STALLED FRONTAL BOUNDARY TO ENHANCE CONVECTION
ACROSS THE HIGHWAY 82 CORRIDOR. IT IS IN THESE LATTER AREAS WHERE
SEVERE STORMS AND POTENTIAL FLOODING DOWNPOURS WILL BE A GREATER
THREAT THROUGH EARLY TO MID EVENING. FURTHER SOUTH...SEVERE
CONVECTION WILL BE MUCH MORE ISOLATED...ALTHOUGH SCATTERED STRONG
STORMS WITH FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND BRIEF GUSTY
WINDS WILL BE AROUND THROUGH EARLY EVENING WHEN MOST PRECIP SOUTH OF
HIGHWAY 82 SHOULD BE DONE. EXPECT CLOUDS TO GRADUALLY DIMINISH LATER
TONIGHT (AS USUAL) WITH LIGHT WINDS...CLEAR SKIES...AND MOIST GROUND
(WHERE IT RAINED) LEADING TO PATCHY FOG OR LOW CLOUD FORMATION. LOWS
WILL RANGE FROM 70 TO 75 DEGREE BY MORNING.

OVERALL...ANTICIPATE THE GRADUAL DIMINISHING OF RAIN CHANCES OVER
THE REGION TOMORROW AND SATURDAY AS RIDGING ALOFT REASSERTS ITSELF
OVER THE LOWER MISSISSIPPI VALLEY. THIS WILL (OVER THE COURSE OF 36
TO 48 HOURS) PUSH A DRIER AND WARMER AIRMASS INTO THE ARKLAMISS FROM
THE SOUTHWEST...SHOVING THE JUICY (2+ INCH PRECIPITABLE WATER)
AIRMASS INTO ALABAMA AND THE DEEP SOUTH. HOWEVER...THE TRANSITION
WILL NOT BE FAST ENOUGH TO KEEP AREAS OF EASTERN MISSISSIPPI OUT OF
THE GOOD RAIN CHANCES TOMORROW. AT LEAST ISOLATED AFTERNOON
CONVECTION WILL BE POSSIBLE EVERYWHERE...BUT IT IS A BIT OF QUESTION
MARK ON HOW MUCH IN THE WAY OF SHOWERS AND STORMS WILL FORM FROM GLH
SOUTH DOWN THE 55 CORRIDOR. THE LATEST GFS GUIDANCE IS NOT VERY
AGGRESSIVE IN THIS REGARD...BUT I WENT A LITTLE HIGHER...NEARER
ENSEMBLE MOS GUIDANCE WHICH HAS BEEN GENERALLY OUTPERFORMING
OPERATIONAL GUIDANCE IN POPS AND TEMPS FOR SEVERAL WEEKS. STRONGER
STORMS WILL BE POSSIBLE AGAIN TOMORROW...ESPECIALLY IN EASTERN
MISSISSIPPI...ALTHOUGH THE INFLUENCE OF RIDGING ALOFT WILL BE A BIT
STRONGER AND THIS WILL PROBABLY LIMIT THE RANDOM SEVERE RISK A BIT
MORE THAN HAS BEEN THE CASE TODAY. BY SATURDAY THE RIDGE WILL REALLY
BE PUSHING THE DRIER HEAT INTO THE AREA WITH THE RAIN PRODUCTION
ZONE SQUEEZED ENTIRELY INTO EASTERN MISSISSIPPI. THE DRIER AIRMASS
MAY NOT FEEL SO AT THE SURFACE BECAUSE SURFACE MOISTURE WILL STILL
BE IN PLACE TO DELIVER HUMIDITY AND UNCOMFORTABLE HEAT INDICES. HIGH
TEMPS COULD BE THE HOTTEST OF THE SEASON IN SOME AREAS WITH
WIDESPREAD UPPER 90S EXPECTED ALONG AND WEST OF THE I-55 (LIKE THE
MAV SUGGESTS).

PREVIOUS FORECASTER WAS THINKING THAT SUNDAY WOULD BE THE HOTTEST
DAY OF THE HEAT SPELL AS LOW LEVEL TEMPS PEAK RIGHT AHEAD OF AN
APPROACHING FRONTAL BOUNDARY. SOME OF THE LATEST GUIDANCE COMING IN
SUGGESTS THAT FRONT (AND ASSOCIATED FRONTAL CLOUD COVER AND
CONVECTION) COULD BEGIN TO STREAM INTO AT LEAST NORTHERN PORTIONS OF
THE REGION LATE SATURDAY NIGHT AND LIMIT HEATING POTENTIAL SUNDAY.
LATEST EVIDENCE POINTS IN THIS DIRECTION TOO STRONGLY TO NOT LOWER
TEMPS A BIT FOR SUNDAY IN NORTHERN ZONES...DOWN CLOSER TO 00Z MEX
GUIDANCE VALUES (LOW TO MID 90S). I KEPT THE HOT UPPER 90S OFFERED
BY PREVIOUS FORECASTER FOR THE REST OF THE REGION. WILL HAVE TO
WATCH STRONG TO SEVERE STORM POTENTIAL AND POSSIBLE TIMING ISSUES
FOR FRONTAL BOUNDARY COMING IN FOR SUNDAY. ADDITIONALLY...IF
SATURDAY AND SUNDAYS HEAT FULLY MATERIALIZES THEN WIDESPREAD HEAT
INDEX VALUES APPROACHING 105 DEGREES WILL BE POSSIBLE WEST OF I-55
CORRIDOR. WILL NOT MENTION THIS IN THE HWO FOR NOW BECAUSE OF
SURFACE MOISTURE (AND ULTIMATE TEMPERATURE) UNCERTAINTIES. /BB/

ATTACHED THE PREVIOUS LONG TERM DISCUSSION:

THE SAT-WED TIME FRAME LOOKS TO BE ON THE INTERESTING SIDE AS THERE
ARE SEVERAL KEY WEATHER FEATURES TO DISCUSS. FIRST WILL BE THE HEAT
AS THE REGION SEES A 594-595 DM MID-LEVEL HIGH CONTROL THE REGION.
THIS RIDGE BREAKS DOWN ON SUN AND ALLOWS A DECENT TROUGH TO DROP
INTO THE AREA AND BRING A ROUND OF STORMS...SOME LIKELY POTENT. ON
THE HEELS OF THE DECENT TROUGH WILL BE A WEAK SFC FRONT THAT LOOKS
TO PUSH INTO AND THROUGH THE CWA MON AFTERNOON INTO EARLY TUE. DRIER
LOW LEVEL AIR LOOKS TO FILTER IN AND SOME RELIEF FROM THE HEAT
SHOULD BE EXPECTED. AT LEAST RELATIVELY SPEAKING. THE AREA STAYS DRY
THROUGH MID WEEK UNTIL THE AIRMASS BEGINS TO SLOWLY MODIFY TOWARD
THE END OF THE WEEK.

WITH THE MID-LEVEL RIDGE PEAKING ON SAT THEN BREAKING DOWN ON SUN
WITH A WEAK SFC FRONT GETTING CLOSER...THE HEAT WILL BE ON BOTH
SAT/SUN THE AREA WILL SEE THE LOW-LEVEL FLOW GENERALLY OUT OF THE
WEST WHICH ALWAYS SPELLS VERY WARM TEMPS. 925MB TEMPS WILL BE
RUNNING 26-27C AND 850MB TEMPS 20C. CLIMATOLOGY SUGGESTS THOSE
VALUES WILL YIELD MID/UPPER 90S FOR THE AREA. SURPRISING...LATEST
GUID OR PREV GUID...IS NOT REAL BULLISH ON VERY WARM TEMPS. THE
LATEST GUID HAS SAT WITH THE WARMEST VALUES WHICH RANGE FROM 92-95.
SUN...FOR SOME REASON...HAS LOWER VALUES. THE CWA IS GENERALLY IN
THE LOWER 90S. BASED ON RECENT OBSERVED TRENDS...IM NOT BUYING THE
COOLISH GFS GUID AND WILL BE WARMING ALL AREAS INTO THE MID/UPPER
90S (95-97). FOR SAT...THIS IS A 2-4 DEGREE ADJ WHILE SUN IS MORE ON
THE ORDER OF 4-6 DEGREES. SUNDAY COULD REALLY BE THE WARMEST DAY OF
THE YEAR AS THERE WILL BE THAT WEAK SFC FRONT GETTING CLOSER AND WE
ALWAYS OVER ACHIEVE ON TEMPS JUST AHEAD OF A BOUNDARY. LASTLY...SFC
MOISTURE WILL BE A TAD DRY AND I EXPECT MIXING TO OFFER SFC DEWPTS
63-67 DEGREES. THIS SLIGHTLY DRIER AIR WILL ALSO HELP WITH THE WARM
TEMPS.

AS FOR STORMS EACH OF THESE DAYS...NOT EXPECTING MUCH ON SAT AS THE
AREA LOOKS TO BE IN A NEG THETA E ADJ REGIME. THE DRIER AIR MOVING
IN WILL BE WARM AND ALLOW FOR THOSE LOWER DEWPTS WITH DIURNAL
MIXING. GUID POPS LOOK GOOD WITH ONLY ISO POPS ACROSS THE EAST. SUN
WILL BE A BIT DIFFERENT. THERE DOESNT LOOK TO BE ANY DRAMATIC
INCREASE IN SFC MOISTURE...BUT SLIGHTLY BETTER 850MB THETA E AIR
DOES MOVE IN. ADDITIONALLY...LOW LEVEL MOISTURE IS USUALLY A BIT
BETTER JUST AHEAD OF SFC BOUNDARIES. EVEN WITH THAT...I CAN ONLY SEE
SOME OF THE AREA HOLDING ON TO 66-68 SFC DEWPTS AT BEST. THAT ALL
SAID...IT LOOKS TO BE ENOUGH TO SUPPORT DECENT INSTABILITY WITH
MLCAPE VALUES 2400-2800 J/KG. LAPSE RATES WILL ALSO BE QUITE STEEP
AS IM EXPECTING VERTICAL TOTALS TO BE AROUND 28C. THERE WILL ALSO
BE A SOLID S/W HEADING INTO THE CWA AS NW FLOW WILL HAVE SET UP WITH
INCREASED MID LEVEL FLOW RUNNING AROUND 20KTS AT 500MB. ALL THIS HAS
THE MAKING OF A NASTY CLUSTER OF STORMS. ADD IN THE FACT THAT THEY
WILL BE EVOLVING WITH SFC TEMPS 95-97 DEGREES. WITH ALL THIS IN
MIND...WILL PAINT AN AREA ACROSS THE N HALF FOR SVR STORMS ON SUN
AND WORD IN THE HWO.

SUN NIGHT INTO THE FIRST PART OF MON WILL HINGE TOTALLY ON HOW
ACTIVITY EVOLVE SUN AFTERNOON/EVENING. GUID VALUES LOOK GOOD AND
HAVE FOLLOWED. DRIER LOW-LEVEL AIR LOOKS TO MOVE INTO THE N ON MON
AND STEADILY PUSH SOUTH THROUGH THE DAY. THIS IS SUPPORTED WELL BY
ENSEMBLE GUID AND PREV RUNS AND HAVE TAPERED POPS FROM N-S ON MON.

DRIER AND LESS HOT CONDITIONS LOOK TO BE ON TAP FOR TUE-WED. GUID
POPS WERE LOW AND HAVE ACCEPTED. TEMP GUID WAS QUITE GOOD AS WELL
AND TWEAKED LOWS AT A FEW SITES THAT USUALLY OVER ACHIEVE WITH DRY
LOW-LEVEL AIR.  /CME/

&&

.AVIATION...A MORE CONVINCING COVERAGE OF NUMEROUS SHRA/TSRA CAN BE
EXPECTED THROUGH 03Z WITH DIFFERENTIAL HEATING AXIS ALONG OUR NRN
CWFA AND WITH A SURFACE FRONTAL ZONE APPROACHING FAR N MS. VAD WINDS
DECIDEDLY MORE W TO E THRU 5K FEET AND EXPECT BROKEN CEILINGS 4-6K
FEET TO BE COMMON BEFORE SUNSET... IFR CONDITIONS NEAR STORMS. NWD
MOVING SEA BREEZE SHOULD REALLY MIX IT UP WITH EWD MOVING STORMS AND
OUTFLOW BOUNDARIES THROUGH CENTRAL MS MAINLY 19-23Z. THE STORMS WILL
DECREASE IN COVERAGE FOR THE EVENING HOURS...MAINLY 03-06Z. AFTER
THE STORMS DISSIPATE... EXPECT MOSTLY VFR CONDITIONS TO PREVAIL WITH
BRIEF MVFR LIGHT PATCHY GROUND FOG 10-13Z. FOG POTENTIAL LATE
TONIGHT INTO EARLY FRIDAY MORNING WILL BE HIGHEST AT
JAN/HEZ/PIB/HBG/NMM/MEI/HKS. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  92  74  96 /  24  33  12  10
MERIDIAN      71  91  72  93 /  35  53  21  26
VICKSBURG     73  94  75  97 /  21  20  10   5
HATTIESBURG   72  93  73  94 /  21  37  16  21
NATCHEZ       72  92  74  94 /  16  18   5  11
GREENVILLE    73  94  75  97 /  26  31   9   8
GREENWOOD     73  93  74  97 /  35  44  11  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/40
Hazardous weather outlook, Jul 10, 3:46 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT THU JUL 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
346 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

FOR THIS EVENING...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH 9 PM. THE
PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING WIND GUSTS UP TO 60
MPH AND PENNY SIZE HAIL. ALSO ISOLATED STRONG STORMS WILL BE POSSIBLE
ELSEWHERE IN THE OUTLOOK AREA WITH WINDS OF 40 TO 50 MPH AND SMALL
HAIL. ALL THUNDERSTORMS WILL BE CAPABLE OF DEADLY LIGHTNING STRIKES
AND VERY HEAVY RAINFALL UP TO TWO INCHES IN LESS THAN 1 HOUR.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS AS OUTFLOW BOUNDARIES INTERACT AHEAD OF A WEAK FRONT DROPPING
IN FROM THE NORTH. THE AIRMASS WILL REMAIN QUITE UNSTABLE IN POCKETS
THE RISK FOR STRONG TO SEVERE STORMS FINALLY DIMINISHING BETWEEN 9 PM
AND MIDNIGHT FOLLOWING THE LOSS OF DAYTIME HEATING.

ISOLATED STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON
AND EVENING...MAINLY OVER EASTERN MISSISSIPPI WHERE THE MAIN RISKS
WILL BE WINDS OF 40 TO 50 MPH AND SMALL HAIL. THESE STORMS WILL AGAIN
DEVELOP FROM THE DAYTIME HEATING OF A VERY MOISTURE LADEN AIRMASS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Jul 10, 5:16 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT THU JUL 10 2008

MSZ019-025-027-102300-
SUNFLOWER MS-LEFLORE MS-CARROLL MS-
516 PM CDT THU JUL 10 2008

...STRONG THUNDERSTORMS MOVING EAST INTO GREENWOOD AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF QUITO AT 516 PM CDT...
MOVING EAST AT 20 MPH. THIS STORM WILL BE IMPACTING THE HIGHWAY 82
AREA FROM ITTA BENA TO GREENWOOD THROUGH 6 PM. PONDING OF WATER ON
ROADS IS LIKELY...SLOW DOWN TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CARROLL...SOUTHERN LEFLORE AND SOUTHEASTERN
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jul 10, 5:29 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT THU JUL 10 2008

MSZ046-102310-
KEMPER MS-
529 PM CDT THU JUL 10 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LIBERTY AT 529 PM CDT...MOVING
EAST AT 11 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CAW
Special weather statement, Jul 10, 5:42 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT THU JUL 10 2008

MSZ037-102325-
ATTALA MS-
542 PM CDT THU JUL 10 2008

A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN AND WESTERN ATTALA
COUNTY WILL BE MERGING OVER THE NEXT HOUR.  THE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH
WINDS.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN ATTALA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

CAW
Special weather statement, Jul 10, 6:30 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT THU JUL 10 2008

MSZ066-110010-
JONES MS-
630 PM CDT THU JUL 10 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF LAUREL AT 630 PM
CDT...MOVING NORTHEAST AT 11 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN JONES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CAW
Special weather statement, Jul 10, 6:32 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT THU JUL 10 2008

MSZ051-102340-
NEWTON MS-
632 PM CDT THU JUL 10 2008

...STRONG THUNDERSTORM NEAR NEWTON MOVING EAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF NEWTON AT 632 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY WITH THIS STORM BEFORE 7 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN NEWTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

40
Special weather statement, Jul 10, 6:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT THU JUL 10 2008

LAZ009-MSZ040-041-110030-
EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS-
651 PM CDT THU JUL 10 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF FITLER AT 651 PM
CDT...MOVING EAST AT 11 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES...AND
CENTRAL EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY.

CAW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:04 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo41 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.